Alert archive / West Virginia / Frost Advisories in 2005

Frost Advisory 2, NWS Charleston, WV

October 26, 2005Boone County, Logan County, Mingo County, West Virginia

NWS Charleston, WV issued this frost advisory at Oct 26, 2005, 4:37 AM EDT for Boone County, Logan County, Mingo County, West Virginia. It took effect at Oct 27, 2005, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2005, 4:37 AM EDT (08:37 UTC)
In effect from
Oct 27, 2005, 3:00 AM EDT
Expired
Oct 27, 2005, 9:00 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV

Counties Boone County, WV, Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2005-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2005-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 260837
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
437 AM EDT WED OCT 26 2005

WVZ024>026-261645-
/X.NEW.KRLX.FR.Y.0002.051027T0700Z-051027T1300Z/
MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON
437 AM EDT WED OCT 26 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. 

LIGHT WIND AND BREAKS IN THE CLOUDS WILL ALLOW FROST TO FORM IN
VALLEYS AFTER MIDNIGHT TONIGHT...AS TEMPERATURES DROP INTO THE
LOWER 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS71 KRLX 261852
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
252 PM EDT WED OCT 26 2005

KYZ101>103-105-WVZ005>007-013>015-270300-
/X.EXA.KRLX.FR.Y.0002.051027T0700Z-051027T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS
252 PM EDT WED OCT 26 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. 

LIGHT WIND AND BREAKS IN THE CLOUDS WILL ALLOW FROST TO FORM IN
VALLEYS AFTER MIDNIGHT TONIGHT...AS TEMPERATURES DROP INTO THE
LOWER 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WVZ024>026-270300-
/X.CON.KRLX.FR.Y.0002.051027T0700Z-051027T1300Z/
MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON
252 PM EDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
THURSDAY. 

LIGHT WIND AND BREAKS IN THE CLOUDS WILL ALLOW FROST TO FORM IN
VALLEYS AFTER MIDNIGHT TONIGHT...AS TEMPERATURES DROP INTO THE
LOWER 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 270245
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 PM EDT WED OCT 26 2005

KYZ101>103-105-WVZ005>007-013>015-024>026-271045-
/X.CON.KRLX.FR.Y.0002.051027T0700Z-051027T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON
1045 PM EDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
THURSDAY MORNING OVER PORTIONS OF NORTHEAST KENTUCKY AND
SOUTHWEST WEST VIRGINIA.

NEARLY CALM WINDS AND BREAKS IN THE CLOUDS MAY ALLOW FROST TO
FORM...ESPECIALLY IN LOW LYING AND SHELTERED AREAS AFTER MIDNIGHT
TONIGHT...AS TEMPERATURES DROP INTO THE LOWER AND MID 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 26, 1:03 AM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Oct 26, 1:03 AM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
103 AM EDT WED OCT 26 2005

.AVIATION (06Z TO 06Z)...

IFR WX CONTS IN THE MTNS WITH UPSLOPE CONDS ONGOING...MEANWHILE MVFR
TO VFR ESLW.  AS UPR LOW CONTS TO PULL AWAY LLVL MSTR WANES IN THE W
WITH VFR CONDS XPCTD AT HTS FOR THE FCST PD.  CRW AND PKB WL BE IN
AND OUT OF MVFR CIGS THROUGH MID AFTN UNTIL LOW CLDS LIFT TO A
HIGHER CU DECK.

EKN AND BKW WL CONT TO BE IFR FOR MOST OF THE OVRNGT HRS INTO TMRW
MRNG WITH UPSLOPE CONDS PREVAILING...SOME IMPROVEMENT TO MVFR DURING
THE DAY WITH DRIER AIR INCHING EAST.

OCCASIONAL -RA PERSISTS IN THE MTNS...WITH A GRADUAL CHANGEOVER TO
-RASN AT EKN DURING THE PREDAWN HRS WITH SFC TEMPS DROPPING.  PRECIP
WILL SHUT OFF ALL TOGETHER BY 16Z AT EKN WITH OVC025 REMAINDER THE
FCST.

&&

.PREVIOUS DISCUSSION...
(ISSUED 1029 PM EDT TUE OCT 25 2005)

SHORT TERM (REST OF TODAY THROUGH TONIGHT)...

WARMER AIR WAS MOVING INTO THE AREA.  IN ADDITION...UPPER LOW AND
ASSOCIATED COLD AIR ALOFT IS PUSHING EAST.  AS A RESULT...HAVE
CANCELLED THE WINTER WEATHER ADVISORY ACROSS RALEIGH...FAYETTE AND
NICHOLAS COUNTIES AS MOST OF THE PRECIPITATION HAS CHANGED TO OR
MIXED WITH RAIN.  EXPECT LITTLE ADDITIONAL SNOWFALL ACCUMULATIONS.

KEPT THE ADVISORY IN PLACE ACROSS WEBSTER...RANDOLPH AND POCAHONTAS
COUNTIES.  HOWEVER...AM WONDERING IF IT IS NECESSARY ACROSS WEBSTER
COUNTY AS EXPECT MUCH OF THE PRECIPITATION HAS...AT LEAST...MIXED
WITH RAIN...LIMITING ANY ADDITIONAL ACCUMULATIONS.

EVEN EKN HAS SWITCHED OVER TO RAIN AS WARMER AIR HAS FILTERED IN.
STILL EXPECT SOME COOLING ACROSS THE HIGHEST ELEVATIONS AND THIS
SHOULD RESULT IN SOME ACCUMULATIONS THROUGH 4 AM.

PREVIOUS DISCUSSION...
(ISSUED 730 PM EDT TUE OCT 25 2005)

AVIATION...

TRICKY TAFS TONIGHT. WITH DEPARTURE OF UPPER LOW...COLD ADVECTION
IS SLOWING AND ENOUGH WARM AIR IS BEING ENTRAINED TO CHANGE PRECIP
BACK TO RAIN AT MANY LOCATIONS. EKN IS THE ONLY PURE SNOW HOLDOVER
AT THIS POINT.

CEILINGS ARE STARTING TO IMPROVE WEST OF THE MOUNTAINS...WITH ALL
SITES AT MVFR. THINK THIS WILL CONTINUE OVERNIGHT...ALTHOUGH THEY
MAY LOWER A BIT BEFORE LIFTING BACK TO VFR ON WEDNESDAY. ONLY IFR
CONDITIONS LEFT IN TAFS ARE AT BKW/EKN WITH LAST BIT OF UPSLOPE
FORCING. MOST PRECIP WILL BE GONE BY 12Z. MVFR/VFR CEILINGS WITH
BKN STRATOCU DURING MOST OF THE DAY WEDNESDAY.

PREVIOUS DISCUSSION...
(ISSUED 457 PM EDT TUE OCT 25 2005)

LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

MODELS SEEM TO BE IN REASONABLE AGREEMENT WITH THE NEXT SHORTWAVE
DROPPING DOWN THE BACK SIDE OF THE EASTERN US TROUGH AND SWINGING
ACROSS THE REGION LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.  COULD
SEE SOME BRIEF BREAKS IN THE CLOUDS EARLY WEDNESDAY NIGHT  AS
MOISTURE AND LIFT ARE BRIEFLY LACKING.

THE EXACT TRACT OF THE SHORTWAVE WILL BE THE DECIDING FACTOR ON
WHERE THE PRECIPITATION FALLS AND POSSIBLY WHAT FORM IT IS IN.  THE
GFS SLIDES THE WAVE FURTHER NORTH THAN THE ETA...BUT SINCE BOTH
MODELS ARE SHOWING LIKELY POPS ON THURSDAY...DECIDED TO RUN WITH 60
POPS MAINLY ALONG AND NORTH OF I-64 AND THEN 50S SOUTH.  WITH THE
CLOUDS EXPECT AND THE PRECIPITATION HAVE ALSO GONE MORE TOWARD THE
COOLER MAV NUMBERS WITH 850 TEMPERATURES STILL EXPECTED TO BE BELOW
FREEZING.  THAT LEADS TO THE QUESTION OF PRECIPITATION TYPE.  AT
THIS POINT...THE SURFACE SHOULD BE WARM ENOUGH THAT THE LOW LANDS
SEE MAINLY RAIN...BUT IF THE DYNAMICS ARE STRONG ENOUGH AND THE ETA
TRACK WORKS OUT...IT COULD LEAD TO SOME WET SNOW MIXING IN THE
LOWLANDS.  IN THE MOUNTAINS...EXPECT SNOW OR A RAIN SNOW MIX ON
THURSDAY...BASICALLY ANYONE ABOVE 2500 FT WILL PROBABLY SEE MAINLY
SNOW.

HIGH PRESSURE THEN BUILDS IN ON FRIDAY AND WILL REMAIN DOMINATE
THROUGH MONDAY AS UPPER LEVEL RIDGING SLIDES EASTWARD.  THIS SHOULD
LEAD TO A CLEARING TREND INTO THE WEEKEND WITH A GRADUALLY WARMING
TREND.

THE NEXT CHANCE FOR RAIN WOULD NOT COME UNTIL LATE MONDAY NIGHT OR
TUESDAY WHEN THE NEXT COLD FRONT ARRIVES.  THIS ONE WILL BE
ACCOMPANIED BY ANOTHER DIGGING TROUGH WHICH COULD AGAIN SEE MUCH
COLDER AIR COME INTO THE REGION BEHIND IT WITH MORE SNOW SHOWERS IN
THE MOUNTAINS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FOR WVZ038-046-047 UNTIL 4 AM
     WEDNESDAY.
OH...NONE.
KY...NONE.
VA...NONE.
&&

AVIATION...29

Nearby

Frost Advisories in West Virginia, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.